| Model Number |
BP6350 |
| Medical Device Problem Codes |
Fire (1245); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Consumer was advised to send the unit back for further investigation.A postage paid label was sent to retrieve the unit for further investigation.New replacement unit was sent to consumer.A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident.However, due to the customer reporting the unit caught fire this medwatch is being filed.
Event or Problem Description
The consumer stated her wrist unit caught fire on its own.It was sitting on the table when it caught fire.The fire had damaged a few things on her table, including a crystal bowl and cup holder.She was worried about the fact that she could have been wearing the unit when the fire happened.It was requested that she send pictures of the damage.During a follow-up call, she stated she did not know how the fire started.It started while the unit was on top of the table after she went into another room to find a lighter.She stated the unit caught fire next to a crystal sugar bowl that had an unlit candle in it, and the bowl handle came off due to the fire.She stated there was also a burn in the middle of the mahogany table, and a spray bottle, cup, and pewter statue of a fairy holding a crystal ball were also damaged.She was able to put the fire out by pouring water on the fire twice.Her son's girlfriend was a witness to the fire.She stated the cost of damage was about (b)(6) for the statue and (b)(6) for the table.She would use the unit three times a day and had owned it for about a month.She was using the maxell batteries that came with the unit.
Additional Manufacturer Narrative
The device was not returned to the distributor/manufacturer for investigation.Here is the summary of the manufacturer device investigation: the manufacturer reviewed the qa test data/shipping inspection data and complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.The risk analysis document was reviewed and similar risk has been analyzed.Unit was not returned by consumer.The device was not received for evaluation; therefore, a device analysis could not be completed.No further investigation required.